The Plan v 3.0 – Dr. Wulff

I went to my family Dr today. It was supposed to be the apt that would clear me to go back to work and I would be all better. No such luck.
The new game plan is two fold. Part 1 is if I experience anymore of the unbearable pain I go straight to the Sparrow ER. The other part of the new plan is that he is referring me back to the neurology team that treated me in the hospital. My leave from work is extended for 6 weeks as far as my dr is concerned. It still has to be approved but hopefully it will be.

My current medication, Topomax (Topiramate)Topiramate_3D, has so many side effects it’s crazy, so my family dr said I could start stepping it down if I wanted too.  On the flip side I finally got a couple of days of minimal relief. So it is a toss up!! so I pray specifically about this. The meds are only just helping and only a little, but the relief is welcomed.  I did figure out that when I got my first dose of 25mg Topomax at the hospital (Wednesday), I woke up the next day and the photo sensitivity was a bit better and the headache wasn’t so severe.  Thursday the doctor upped the Topomax to 50mg and I felt a little bit better.  Friday they added Elavil because my anxiety was really bad and sent me home on 50mg Topomax.  By Saturday the tension part of the headache was gone but the pain over my right eye was still there, just a little bit better.  This continued for Monday/Tuesday.  But by Wednesday the headache returned in full force and continued to increase in intensity through Thursday and Friday (when the cognitive disabilities began).  The intense pain continued through the weekend into Monday.  On Monday March 2nd I increased Topomax to 75mg and during the next 3 days the headache pain level had decreased to manageable.  I believe there is a trend with the Topomax but with every increase in dose, the side effects begin to increase as well.

Side Effects of Topomax: At times I don’t remember where I am or how to turn something off I have turned off 50 times (all brief but scary). My mind gets so jumbled I can’t answer  simple questions. I have great difficulty starting a conversation.  I switch words around.  I can’t do simple math problems.  In other words cognitively, Topomax isn’t so good for me.  So weird that medication can do such strange things to the brain.

How could an allergic reaction to an allergy shot have landed me here?  That’s all we want to know!!   And when is someone going to help stop this damn headache.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s